Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 6, NWS Memphis, TN

April 29, 20204 states

NWS Memphis, TN issued this wind advisory at Apr 29, 2020, 9:52 AM CDT for 4 states. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2020, 9:52 AM CDT (14:52 UTC)
Expired
Apr 29, 2020, 6:08 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN
All 33 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 5 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

812 
WWUS74 KMEG 291452
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
952 AM CDT Wed Apr 29 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>012-020-TNZ001>003-019-020-048>052-088>090-300000-
/O.NEW.KMEG.WI.Y.0006.200429T1452Z-200430T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-
Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-Crockett-Madison-
Shelby-Fayette-Hardeman-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Tiptonville, 
Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, 
Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, and Bolivar
952 AM CDT Wed Apr 29 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  With already saturated grounds, watch for fallen trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.


&&

$$
1 follow-up statement
802 
WWUS74 KMEG 292308
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
608 PM CDT Wed Apr 29 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>012-020-TNZ001>003-019-020-048>052-088>090-300015-
/O.CAN.KMEG.WI.Y.0006.000000T0000Z-200430T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Tunica-
Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer-
Gibson-Lauderdale-Tipton-Haywood-Crockett-Madison-Shelby-Fayette-
Hardeman-
Including the cities of Piggott, Corning, Rector, Paragould, 
Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg,
Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, 
Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, 
Kennett, Malden, Caruthersville, Hayti, Denton, Steele, 
Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, 
North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, 
Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, 
Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, 
Endville, Glenville, Sardis, Charleston, Paynes, Tutwiler, 
Brazil, Webb, Enid, Tiptonville, Cottonwood Grove, Ridgely, 
Union City, Clayton, Martin, Dresden, Latham, Bradleytown, 
Dyersburg, Millsfield, Unionville, Heloise, Humboldt, Milan, 
Trenton, Dyer, Edith, Ripley, Halls, Covington, Munford, Atoka, 
Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, Alamo, 
Bells, Chestnut Bluff, Maury City, Friendship, Bemis, Jackson, 
Downtown Memphis, Frayser, Southwest Memphis, Somerville, 
Oakland, Gallaway, Bolivar, and Whiteville
608 PM CDT Wed Apr 29 2020

...WIND ADVISORY IS CANCELLED...

Winds are below advisory criteria across the area. Thus, the Wind
Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:05 AM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 29, 3:05 AM CDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
305 AM CDT Wed Apr 29 2020

.DISCUSSION...

Skies remain cloudy over much of the Mid-South early this morning
with temperatures ranging from the upper 50s to upper 60s. A large
area of rain covers much of the Mid-South at this time. A cold
front is currently across north central and western portions of
Arkansas.

The large area of rain will continue to move east this morning. It
appears that another area of showers and thunderstorms may develop
later today as the cold front moves through the region. Temperatures
will be a little cooler today with highs from the upper 60s to
lower 70s. Winds may get close to wind advisory criteria behind
the front over portions of northeast Arkansas and northwest
Tennessee in the afternoon.

The cold front will be east of the region tonight with all of rain
having exited the Mid-South. Temperatures will remain below normal
tonight with lows Thursday morning in the lower 50s. High pressure
will build into the region on Thursday bringing dry weather.
Thursday will be the coolest day with highs ranging from the mid
60s to lower 70s. Thursday night will also be dry and rather
chilly for the end of April with lows Friday morning in the mid
40s to lower 50s.

By Friday, warmer air will return to the region bringing
temperatures back to normal levels. The warming trend will
continue into Friday night and Saturday.

On Sunday, a new cold front will move into the Mid-South from the
north bringing another round of showers and thunderstorms to the
region. The front will stall out across north Mississippi on
Monday and then start to move back north as a warm front on
Tuesday. This will mean more showers and thunderstorms to the
region for both days. Temperatures will be at or slightly above
normal for Monday and Tuesday.

ARS

&&

.AVIATION...

A line of strong to severe TSRAs is pushing across the Mid-South.
The line has pushed east of KJBR with some SHRAs and rumbles of
thunder expected behind the line for a couple of hours. The line
is getting ready to move through KMEM with IFR vsbys and gusts of
40+ kts. The line should be a little weaker by the time moves
through KMKL and a lot weaker later tonight when it pushes through
KTUP. Behind the line expect lingering SHRAs and cigs becoming
MVFR for a period through early Wednesday morning. VFR cigs will
return by mid to late morning though SHRAs will linger through the
day. After a brief shift to the NW with the line expect winds to
shift back to the SW for a few hours before shifting back to the
NW with the cold front during the morning hours. Winds will become
quite gusty this afternoon across west TN as the gradient
increases. Winds will diminish after 30/00z

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 29, 3:30 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
330 AM CDT Wed Apr 29 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-301030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
330 AM CDT Wed Apr 29 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong winds will be possible this afternoon mainly over portions
of northeast Arkansas, the Missouri bootheel and northwest
Tennessee.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 29, 6:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     2 WNW JONESBORO         35.83N  90.72W
04/28/2020                   CRAIGHEAD          AR   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN INTO A HOME AT 810 PARK AVENUE
            IN JONESBORO. RESIDENTS WERE TRAPPED WITH MINOR
            INJURIES.

&&

SJM
Local storm report, Apr 29, 7:41 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 AM CDT WED APR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     WYNNE                   35.23N  90.79W
04/28/2020                   CROSS              AR   SOCIAL MEDIA

            A ROOF CAME OFF A BUILDING AND KNOCKED A VALVE OFF A
            30,000 GALLON PROPANE TANK LOCATED AT FRONT STREET AND
            PECAN STREET IN WYNNE.

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:25 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton50 min
Apr 28, 11:43 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale47 min
Apr 29, 12:02 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton28 min
Apr 29, 12:10 AM CDTSpecial Weather StatementMEGDyer, Lake, Lauderdale, Obion50 min
Apr 29, 12:11 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby49 min
Apr 29, 12:32 AM CDTSpecial Weather StatementMEGFayette, Haywood, Tipton28 min
Apr 29, 12:52 AM CDTSpecial Weather StatementMEGCrockett, Gibson, Henry, Obion, Weakley38 min
Apr 29, 12:56 AM CDTSpecial Weather StatementMEGFayette, Hardeman, Madison34 min
Apr 29, 12:46 AM CDTSpecial Weather StatementMEGTunica29 min
Apr 29, 12:59 AM CDTSpecial Weather StatementMEGMarshall, Tate46 min
Apr 29, 1:15 AM CDTSpecial Weather StatementMEGPanola30 min
Apr 29, 1:30 AM CDTSpecial Weather StatementMEGBenton, Marshall30 min
Apr 29, 1:44 AM CDTSpecial Weather StatementMEGLafayette, Tallahatchie, Union, Yalobusha31 min
Apr 29, 2:08 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more67 min
Apr 28, 10:12 PM CDTSpecial Weather StatementMEGClay, Craighead, Greene48 min
Apr 28, 10:35 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi40 min
Apr 28, 10:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Poinsett51 min
Apr 28, 11:09 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi51 min
Apr 28, 11:43 PM CDTSevere Thunderstorm WarningMEGCross, Lee, St. Francis47 min

Nearby

Wind Advisories in Tennessee, 2020Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.